Generic Name: aspirin/caffeine/orphenadrine (AS pir in/CAF feen/ore FEN ah drin)Brand names: Norgesic, Norgesic Forte, Orphengesic Forte, Orphengesic
Aspirin is in a class of drugs called salicylates. Aspirin works reducing substances in the body that cause pain and inflammation. It is used to reduce pain, inflammation, and fever.
Caffeine is used in this combination to increase the pain relieving effects of aspirin and orphenadrine.
Orphenadrine is a muscle relaxant. It works by blocking nerve impulses (or pain sensations) that are sent to the brain.
Aspirin/caffeine/orphenadrine is used, along with rest and physical therapy, to treat injuries and other painful muscular conditions.
Aspirin/caffeine/orphenadrine may also be used for purposes other than those listed in this medication guide.What is the most important information I should know about aspirin/caffeine/orphenadrine?Use caution when driving, operating machinery, or performing other hazardous activities. Aspirin/caffeine/orphenadrine may cause dizziness or drowsiness. If you experience dizziness or drowsiness, avoid these activities. Use alcohol cautiously. Alcohol may increase drowsiness and dizziness while taking aspirin/caffeine/orphenadrine. Also, in combination with aspirin, alcohol can be damaging to the stomach.
Call your doctor immediately if you experience a rash, itching, a fever, or nasal congestion during treatment with aspirin/caffeine/orphenadrine.
Watch for bloody, black, or tarry stools or bloody vomit. This could indicate damage to the stomach.Do not take more of this medication than is prescribed. If the pain is not being adequately treated, talk to your doctor.
Before taking this medication, tell your doctor if you have
a stomach or intestinal ulcer or obstruction,
a bleeding or blood clotting disorder,
an enlarged prostate or a blockage of the urinary tract (difficulty urinating), or
You may not be able to take aspirin/caffeine/orphenadrine, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.It is not known whether aspirin/caffeine/orphenadrine will be harmful to an unborn baby. Do not take aspirin/caffeine/orphenadrine without first talking to your doctor if you are pregnant or could become pregnant during treatment. It is not known whether aspirin/caffeine/orphenadrine passes into breast milk. Do not take aspirin/caffeine/orphenadrine without first talking to your doctor if you are breast-feeding a baby. Aspirin/caffeine/orphenadrine is not approved for use by children younger than 12 years of age. Do not use any medication that contains aspirin to treat a child or teenager who has a fever, flu symptoms, or chicken pox without first talking to a doctor. In children younger than 20 years of age, aspirin may increase the risk of Reye's syndrome, a rare but often fatal condition.
Take aspirin/caffeine/orphenadrine exactly as directed by your doctor. If you do not understand these directions, ask your pharmacist, nurse, or doctor to explain them to you.Take each dose with a full glass of water. Do not take more of this medication than is prescribed. If the pain is not being adequately treated, talk to your doctor. Store aspirin/caffeine/orphenadrine at room temperature away from moisture and heat.
Take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the missed dose and take only the next regularly scheduled dose. Do not take a double dose of this medication.
Symptoms of an aspirin/caffeine/orphenadrine overdose include headache; ringing in the ears; nausea; vomiting; diarrhea; dry mouth; weakness; confusion; decreased breathing; seizures; cold, clammy skin; and unconsciousness.
Do not take other over-the-counter and prescription products that contain aspirin. Too much aspirin could be dangerous. Talk to your doctor or pharmacist before taking any over-the-counter preparations.
an allergic reaction (difficulty breathing; closing of the throat; swelling of the lips, tongue, or face; or hives);
an irregular or a very fast heartbeat;
confusion, hallucinations, or abnormal behavior;
red, black, or bloody stools; or
blood in vomit.
Other, less serious side effects may be more likely to occur. Continue to take aspirin/caffeine/orphenadrine and talk to your doctor if you experience
drowsiness or dizziness;
blurred vision or large pupils;
faint ringing in the ears; or
nausea, vomiting, or constipation.
Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome. You may report side effects to FDA at 1-800-FDA-1088.
Drowsiness or dizziness caused by orphenadrine may be increased by other drugs such as antidepressants, alcohol, antihistamines, sedatives (used to treat insomnia), other pain relievers, anxiety medicines, and muscle relaxants. Together, these medicines may cause dangerous sedation, possibly resulting in unconsciousness and death. Tell your doctor about all medicines that you are taking, and do not take any medicine without first talking to your doctor.Do not take aspirin/caffeine/orphenadrine without first talking to your doctor if you are taking any of the following medicines:
an anticoagulant such as warfarin (Coumadin), heparin, enoxaparin (Lovenox), dalteparin (Fragmin), danaparoid (Orgaran), ardeparin (Normiflo), or tinzaparin (Innohep);
another salicylate such as aspirin (Acuprin, Ecotrin, Ascriptin, Bayer, others); choline salicylate and/or magnesium salicylate (Magan, Doan's, Bayer Select Backache Pain Formula, Mobidin, Arthropan, Trilisate, Tricosal), or salsalate (Disalcid).
You may not be able to take aspirin/caffeine/orphenadrine, or you may require a dosage adjustment or special monitoring if you are taking any of the medicines listed above.
Drugs other than those listed here may also interact with aspirin/caffeine/orphenadrine. Talk to your doctor and pharmacist before taking any prescription or over-the-counter medicines.